Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 4, NWS Flagstaff, AZ

February 20, 20224 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 20, 2022, 1:08 PM MST for 4 counties in Arizona. It took effect at Feb 21, 2022, 11:00 AM MST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2022, 1:08 PM MST (20:08 UTC)
In effect from
Feb 21, 2022, 11:00 AM MST
Expired
Feb 22, 2022, 5:00 PM MST
In force
30 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2022-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2022-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

974 
WWUS75 KFGZ 202008
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
108 PM MST Sun Feb 20 2022

AZZ004>011-039-040-210415-
/O.NEW.KFGZ.WI.Y.0004.220221T1800Z-220222T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, 
and Kykotsmovi
108 PM MST Sun Feb 20 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MST MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE....Much of northern and west-central Arizona.

* WHEN...From 11 AM to 9 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ012>017-210415-
/O.NEW.KFGZ.WI.Y.0004.220221T1800Z-220223T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Wupatki N.M., Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
108 PM MST Sun Feb 20 2022

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 PM MST
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph
  expected, with locally higher possible immediately downwind of 
  the Mogollon Rim.

* WHERE...Mogollon Rim and Little Colorado River Valley.

* WHEN...From 11 AM Monday to 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are expected to occur
  during the afternoon and evening on Monday. Winds are then
  expected subside briefly overnight before increasing again late
  Tuesday morning and into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
7 follow-up statements
404 
WWUS75 KFGZ 202358
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
458 PM MST Sun Feb 20 2022

AZZ004>011-039-040-211400-
/O.CON.KFGZ.WI.Y.0004.220221T1800Z-220222T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, 
and Kykotsmovi
458 PM MST Sun Feb 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Much of northern and west-central Arizona.

* WHEN...From 11 AM to 9 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles. Minor tree damage and
  areas of power outages are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ012>017-211400-
/O.CON.KFGZ.WI.Y.0004.220221T1800Z-220223T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Wupatki N.M., Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
458 PM MST Sun Feb 20 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM MST
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph
  expected. Locally higher gusts are possible immediately 
  downwind of the Mogollon Rim.

* WHERE...Mogollon Rim and Little Colorado River Valley.

* WHEN...From 11 AM Monday to 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles. Minor tree damage and
  areas of power outages are also possible.

* ADDITIONAL DETAILS...The strongest winds are expected to occur 
  during the afternoon and evening on Monday. Winds are then 
  expected to subside briefly overnight before increasing again 
  late Tuesday morning and into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
870 
WWUS75 KFGZ 210942
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
242 AM MST Mon Feb 21 2022

AZZ004>011-039-040-212200-
/O.CON.KFGZ.WI.Y.0004.220221T1800Z-220222T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, 
and Kykotsmovi
242 AM MST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING...

* WHAT...Southwest winds from 20 to 30 mph with gusts from 40 to 
  50 mph.

* WHERE...Much of northern and west-central Arizona.

* WHEN...From 11 AM to 9 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles. Minor tree damage and spotty power 
  outages are also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ012>017-212200-
/O.CON.KFGZ.WI.Y.0004.220221T1800Z-220223T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Wupatki N.M., Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
242 AM MST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST TUESDAY...

* WHAT...Southwest winds from 20 to 30 mph with gusts from 45 to
  55 mph. Locally higher gusts are possible immediately downwind 
  of the Mogollon Rim.

* WHERE...Mogollon Rim and Little Colorado River Valley.

* WHEN...From 11 AM Monday to 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles. Minor tree damage and spotty power 
  outages are also possible.

* ADDITIONAL DETAILS...The strongest winds are expected to occur
  Monday afternoon and evening. Winds will subside briefly Monday
  night, before increasing again late Tuesday morning and into 
  the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
399 
WWUS75 KFGZ 211748
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1048 AM MST Mon Feb 21 2022

AZZ004>011-039-040-220200-
/O.CON.KFGZ.WI.Y.0004.220221T1800Z-220222T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, 
and Kykotsmovi
1048 AM MST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Much of northern and west-central Arizona.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles. Minor tree damage and spotty power 
  outages are also possible. Local blowing dust is also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ012>017-220200-
/O.CON.KFGZ.WI.Y.0004.220221T1800Z-220223T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Wupatki N.M., Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
1048 AM MST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph.
  Locally higher gusts are possible immediately downwind of the
  Mogollon Rim.

* WHERE...Mogollon Rim and Little Colorado River Valley.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Winds
  this strong can make driving difficult, especially for high
  profile vehicles. Minor tree damage and spotty power outages are
  also possible. Local blowing dust is also possible.

* ADDITIONAL DETAILS...The strongest winds are expected to occur 
  Monday afternoon and evening. Winds will subside briefly 
  Monday night, before increasing again late Tuesday morning and 
  into the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
167 
WWUS75 KFGZ 220141
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
641 PM MST Mon Feb 21 2022

AZZ004>011-039-040-220400-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-220222T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, 
and Kykotsmovi
641 PM MST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Much of northern and west-central Arizona.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...Areas of blowing dust with reduced visibility have
  been reported in the western Grand Canyon through Page areas. Gusty
  winds could blow around unsecured objects. Winds this strong 
  can make driving difficult, especially for high profile 
  vehicles. Minor tree damage and spotty power outages are also 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ012>017-230000-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-220223T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Wupatki N.M., Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
641 PM MST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Mogollon Rim and Little Colorado River Valley.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles. Minor tree damage and spotty power 
  outages are also possible. Local blowing dust is also possible.

* ADDITIONAL DETAILS...A narrow band of strong winds gusting from
  50 to 60 mph is likely tonight through Tuesday morning 
  immediately north of the Mogollon Rim stretching from near Doney
  Park to Meteor Crater and southward towards Heber-Overgaard.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
193 
WWUS75 KFGZ 220350
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
850 PM MST Mon Feb 21 2022

AZZ004>011-039-040-220500-
/O.EXP.KFGZ.WI.Y.0004.000000T0000Z-220222T0400Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, 
and Kykotsmovi
850 PM MST Mon Feb 21 2022

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

Wind speeds have decreased below advisory thresholds resulting in
the expiration of the Wind Advisory. However, breezy winds will
continue overnight and into Tuesday.

$$

AZZ012>017-230000-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-220223T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Wupatki N.M., Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
850 PM MST Mon Feb 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Mogollon Rim and Little Colorado River Valley.

* WHEN...Until 5 PM MST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles. Minor tree damage and spotty power 
  outages are also possible. Local blowing dust is also possible.

* ADDITIONAL DETAILS...A narrow band of strong winds gusting 
  from 50 to 60 mph is likely tonight through Tuesday morning 
  immediately north of the Mogollon Rim stretching from near 
  Doney Park to Meteor Crater and southward towards Heber-
  Overgaard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
466 
WWUS75 KFGZ 220952
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
252 AM MST Tue Feb 22 2022

AZZ012>017-230000-
/O.CON.KFGZ.WI.Y.0004.000000T0000Z-220223T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Wupatki N.M., Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
252 AM MST Tue Feb 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Mogollon Rim and Little Colorado River Valley.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles. Minor tree damage and spotty power 
  outages are also possible. Local blowing dust is also possible.

* ADDITIONAL DETAILS...A narrow band of strong winds gusting 
  from 50 to 60 mph is likely tonight through Tuesday morning 
  immediately north of the Mogollon Rim stretching from near 
  Doney Park to Meteor Crater and southward towards Heber- 
  Overgaard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
416 
WWUS75 KFGZ 222355
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
455 PM MST Tue Feb 22 2022

AZZ012>017-230100-
/O.EXP.KFGZ.WI.Y.0004.000000T0000Z-220223T0000Z/
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Including the cities of Wupatki N.M., Tuba City, Winslow, 
Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, 
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, 
Greer, and Pinetop
455 PM MST Tue Feb 22 2022

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Gusty southwest winds will continue tonight through Wednesday as a
strong winter storm moves through the area. The Wind Advisory will
expire, but Winter Storm Warnings and Advisories will take effect
at 5 PM MST this evening. Wind gusts from 40 to 50 mph will 
continue to be possible through the duration of the storm and may
combine with snow to cause areas of very poor visibility.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 20, 8:50 AM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 20, 8:50 AM MST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
850 AM MST Sun Feb 20 2022

.SYNOPSIS...Another warm day in expected today, with breezy
southwest winds in the afternoon. Windier and cooler weather
arrives Monday and Tuesday, with scattered rain and snow showers.
More widespread rain and snow develops late Tuesday into Wednesday.

&&

.UPDATE...High level cloud cover gradually increase through the
day today as upper-level moisture is pulled northward from a
closed- low off the southern California coast. Breezy southwest
winds develop this afternoon, especially over and downwind of the
high terrain where a few gusts up to 25-30 mph will be possible.
Another day of warm temperatures and dry conditions prevail
before more unsettled conditions return for next week.

Minor updates this morning for cloud cover based on current
satellite trends, otherwise the forecast remains on track and
unchanged. Previous discussion continues below.

&&

.PREV DISCUSSION /340 AM MST/...A period of nearly continuous hght
falls begins today and lasts all the way through Wednesday.
Improved mixing today will offset any potential cooling due to
minor hght falls today, with southwest winds hitting the 15-25
mph mark by afternoon. Afternoon temperatures today should be
just about where they were on Saturday and even a bit warmer in
areas that did not mix yesterday.

By Monday, a long-wave trough begins to develop over the western
United States, but the trough axis will reside almost completely
over land. A series of s/wvs moving through the deepening trough
position will result in windy and cooler conditions by Monday and
Tuesday. Continued hght falls and moisture advection will
eventually lead to some shower development as well. However,
moisture looks to be limited and showers will mainly be of the
shallow, upslope variety, predominately over higher terrain.

By the Tuesday night/Wednesday time frame, the main trough axis
bottoms out over Arizona, with the most intense hght falls of the
period. This is also when a westward extension of the trough
briefly taps into the eastern Pacific, potentially bringing
deeper moisture into Arizona. This time frame will be the most
impactful for our area, with light to moderate snow accumulations
over a fairly large area, very cold conditions and continued
gusty winds.

Dry conditions return for Thursday and for the remainder of this
forecast package. However, continued s/wv activity to our north
will keep temperatures generally below normal, with occasional
periods of north to northeast winds.

&&

.AVIATION...For the 18Z package...VFR conditions prevail for the
TAF period with southwest winds 10-20 kts. Gusts up to 25 kts will
be possible in the high terrain. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...Dry and warm conditions remain today, before
turning cooler on Monday. Breezy conditions from the southwest
are expected by this afternoon, becoming very windy on Monday.

Tuesday through Thursday...Gusty southwest winds, cold temperatures
and areas of rain and snow will move through the district on Tuesday
and Wednesday, with the best chance for widespread snow accumulations
occurring on Wednesday. Winds shift west to northwest Thursday and
decrease, temperatures remain cold.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...Humphreys/Peterson
AVIATION...Humphreys
FIRE WEATHER...Humphreys/Peterson

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.